MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR
Model Number F5 CORPUS VS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Limb Fracture (4518)
Date of Event 02/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information provided to permobil indicated as the end-user was performing a stand function in their f5 corpus vs, the chest bar was reported to have come loose which allowed the end-user to lose upright positioning and fall forward.Report indicates the end-user had their legs secured with a knee block, and when falling forward they sustained bi-lateral fractures to left and right tibias/fibulas requiring surgery to address.Further interviews with the end-user indicate the incident was caused by not ensuring the chest bar was properly installed and secured before initiating a stand function.The end-user reported the chest bar was inserted into one of the receivers, but the opposing side was not secured, resting in front of the receiver.When they leaned against the chest bar, it rotated out of the way allowing the end-user to lose stability of their upper torso.The end-user claims the device did not malfunction and was solely an oversite on their part.The device was evaluated and found to remain fully operational with no mechanical issues being noted.The dhr was reviewed with device being found to have met specification prior to distribution.
 
Event or Problem Description
Received report claiming as the end-user was performing a stand function, the chest bar came loose which allowed the end-user to fall forwards out of the seating.This resulted in an injury requiring medical intervention.

Brand Name
PERMOBIL F5 CORPUS VS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key16551518
Report Number1221084-2023-00003
Device Sequence Number19559880
Product Code IPL
UDI-Device Identifier17330818001006
UDI-Public17330818001006
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K191874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF5 CORPUS VS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Initial Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexPrefer Not To Disclose